Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 11, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Mar 29, 2014, 3:28 PM CDT for 23 counties in Kansas. It took effect at Mar 30, 2014, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2014, 3:28 PM CDT (20:28 UTC)
- In effect from
- Mar 30, 2014, 11:00 AM CDT
- Expired
- Mar 30, 2014, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
796 WWUS73 KTOP 292028 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 328 PM CDT SAT MAR 29 2014 ...VERY WINDY CONDITIONS EXPECTED SUNDAY... .VERY GUSTY WINDS WILL DEVELOP AFTER LATE MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS ON SUNDAY. WINDS COULD GUST AS HIGH AS 45 MPH IN THE AFTERNOON. KSZ008>012-020>024-026-034>040-054>056-058-059-301100- /O.NEW.KTOP.WI.Y.0011.140330T1600Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 328 PM CDT SAT MAR 29 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY. * TIMING...WIND SPEEDS WILL INCREASE AFTER 11 AM AND DIMINISH AROUND 7 PM SUNDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 32 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
4 follow-up statements
582 WWUS73 KTOP 301039 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 539 AM CDT SUN MAR 30 2014 ...VERY WINDY CONDITIONS EXPECTED SUNDAY... .VERY GUSTY WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS ON SUNDAY. WINDS COULD GUST AS HIGH AS 45 MPH IN THE AFTERNOON. KSZ008>012-020>024-026-034>040-054>056-058-059-302345- /O.CON.KTOP.WI.Y.0011.140330T1600Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 539 AM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...WIND SPEEDS WILL INCREASE THROUGH 11 AM AND DIMINISH AROUND 7 PM SUNDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
699 WWUS73 KTOP 301618 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1118 AM CDT SUN MAR 30 2014 ...VERY WINDY CONDITIONS TODAY... .VERY GUSTY WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON HOURS ON SUNDAY. WINDS COULD GUST AS HIGH AS 45 MPH IN THE AFTERNOON. KSZ008>012-020>024-026-034>040-054>056-058-059-310000- /O.CON.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN...ABILENE...JUNCTION CITY...TOPEKA... LAWRENCE...EMPORIA...OTTAWA 1118 AM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WIND SPEEDS WILL CONTINUE TO INCREASE THROUGH 1 PM AND DIMINISH AROUND 7 PM SUNDAY. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
129 WWUS73 KTOP 302054 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 354 PM CDT SUN MAR 30 2014 ...VERY WINDY CONDITIONS AGAIN ON MONDAY... .AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS ON MONDAY STRONG WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT. KSZ008>010-020>023-034>037-311000- /O.NEW.KTOP.WI.Y.0012.140331T1700Z-140401T0000Z/ /O.CON.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 354 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WIND SPEEDS WILL REMAIN STRONG THROUGH LATE AFTERNOON. STRONG WINDS WILL DEVELOP AGAIN BY NOON MONDAY AND CONTINUE THROUGH THE AFTERNOON HOURS. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH THIS AFTERNOON. WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH EXPECTED AGAIN ON MONDAY. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ011-012-024-026-038>040-054>056-058-059-310000- /O.CON.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 354 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...WIND SPEEDS WILL CONTINUE THROUGH THE AFTERNOON AND DIMINISH AROUND 7 PM. * WINDS...SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$
869 WWUS73 KTOP 302353 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 653 PM CDT SUN MAR 30 2014 ...VERY WINDY CONDITIONS AGAIN ON MONDAY... .AS A STORM SYSTEM MOVES OUT ACROSS THE PLAINS ON MONDAY STRONG WINDS WILL DEVELOP IN THE WAKE OF A COLD FRONT. KSZ008>010-020>023-034>037-311300- /O.EXP.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ /O.CON.KTOP.WI.Y.0012.140331T1700Z-140401T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-CLOUD-CLAY-RILEY-POTTAWATOMIE-OTTAWA- DICKINSON-GEARY-MORRIS- INCLUDING THE CITIES OF...MARYSVILLE...CONCORDIA...CLAY CENTER... MANHATTAN...ABILENE...JUNCTION CITY 653 PM CDT SUN MAR 30 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 7 PM CDT MONDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A WIND ADVISORY GOES BACK INTO EFFECT FROM NOON TO 7 PM CDT MONDAY. * TIMING...STRONG WINDS WILL DEVELOP AGAIN ON MONDAY...WITH THE STRONGEST WINDS EXPECTED BETWEEN NOON AND 7 PM. * WINDS...WEST TO NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 45 MPH EXPECTED ON MONDAY. * IMPACTS...MOTORISTS OF HIGH PROFILE VEHICLES ON EAST TO WEST ORIENTED ROADWAYS SHOULD DRIVE WITH CAUTION AND ALSO ON NORTH SOUTH ROADWAYS ON MONDAY. STRONG WINDS ARE ALSO CONTRIBUTING TO ELEVATED FIRE DANGER ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ KSZ011-012-024-026-038>040-054>056-058-059-310100- /O.EXP.KTOP.WI.Y.0011.000000T0000Z-140331T0000Z/ NEMAHA-BROWN-JACKSON-JEFFERSON-WABAUNSEE-SHAWNEE-DOUGLAS-LYON- OSAGE-FRANKLIN-COFFEY-ANDERSON- INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE... EMPORIA...OTTAWA 653 PM CDT SUN MAR 30 2014 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY FOR FAR EASTERN KANSAS WILL EXPIRE AT 7 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:26 PM CDT, 2 minutes earlier.
Area forecast discussion, Mar 29, 3:26 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 326 PM CDT Sat Mar 29 2014 .SHORT TERM...(This Evening through Sunday) Issued at 256 PM CDT SAT MAR 29 2014 Surface High pressure was still keeping the winds light and variable across northeast and east central Kansas. The winds have come around to the south across central and north central Kansas. Winds will veer to the south this evening as the surface high slides southeast and low pressure deepens across the Western High Plains overnight. Lower boundary layer will be mixed and expect winds to remain around 10 mph or less. Low level jet will increase to 45 to 50 kts after 09Z and continue through the day on Sunday. Forecast soundings show mixing down from 875 mb on Sunday. Expect gusts to near 45 mph with sustained winds of 25 to 30 mph across the entire cwa with momentum transfer and increasing surface pressure gradient. Will issue a wind advisory from 11 AM to 7 PM Sunday. Adjusted highs upward a degree or two upward, especially across north central Kansas. Still looking like highs will be in the mid and upper 70s. Very high fire danger is expected across the area with afternoon relative humidity falling into the upper 20s percent range. Will hold off on any fire weather watches for now, but potential is there for some extreme fire behavior on Sunday in north central Kansas. .LONG TERM...(Sunday Night through Saturday) Issued at 256 PM CDT SAT MAR 29 2014 Primary concerns in the extended will be fire weather conditions on Monday and a severe weather risk on Weds-Weds night. The first of two strong storm systems will impact that area Sunday night with strong moisture and temperature advection which should lead to isolated to scattered elevated thunderstorms after 06z within 50-60kt LLJ. The moisture quality both at 850mb and within the boundary layer is less than what was present with the system last Friday so do not expect any re-development of near sfc base storms as the dryline and cold front sweep through the area by midday. The main impact of the storm Monday could be on fire weather conditions since relative humidities will decrease as winds turn to the WNW after dryline/cold front passage but at this point min RH values remain AOA 25% so will continue to highlight in the hazardous weather outlook and graphics. The cold front will stall across north TX Monday night into Tuesday which will allow Gulf of Mexico moisture to remain in place and ready to make a rapid return north Tuesday night into Weds. Still prefer the ECMWF solution with the handling of the upper trough Tues-Thurs which suggests that the warm front may move toward I-70 Weds and Weds night with dewpoints in the upper 50s to lower 60s so it sure looks like some risk for severe weather will exist in the Weds afternoon/evening time frame. Model spread only increases by Thu but would appear that conds will turn cooler with rain chcs ending by Thu night with dry conds expected to end the week. && .AVIATION...(For the 18Z TAFs through 18Z Sunday Afternoon) Issued at 1251 PM CDT SAT MAR 29 2014 Winds will be variable through 21Z then gradually become southeast at speeds of less than 10 kts by 00Z. Main concern for later tonight will be low level wind shear as surface winds will be out of the south southeast around 9 kt with winds increasing to 45 to 50 kts at 1500 ft from the southwest by 09Z and should last through 15Z. South to southwest winds of 15-18kts will develop after 15Z with gusts to 27 kts. VFR conditions will continue. && .TOP WATCHES/WARNINGS/ADVISORIES...Wind advisory all areas Sunday. && SHORT TERM...53 LONG TERM...Omitt AVIATION...53
Hazardous weather outlook, Mar 29, 3:18 AM CDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 318 AM CDT SAT MAR 29 2014 KSZ008>012-020>024-026-034>040-054>056-058-059-300830- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 318 AM CDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. FIRE DANGER WILL BE VERY HIGH LATE THIS AFTERNOON ACROSS NORTH CENTRAL KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FIRE DANGER WILL BE VERY HIGH ACROSS THE ENTIRE OUTLOOK AREA ON SUNDAY. WIND GUSTS OVER 40 MPH WILL BE POSSIBLE ACROSS MOST OF THE AREA BEGINNING LATE SUNDAY MORNING AND LASTING THROUGH THE EVENING HOURS. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. A FEW STORMS MAY BE STRONG TO SEVERE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.